Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 14, 2011, 4:50 AM EST. It took effect at Jan 15, 2011, 7:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 4:50 AM EST (09:50 UTC)
- In effect from
- Jan 15, 2011, 7:00 AM EST
- Expired
- Jan 16, 2011, 11:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
948 WHUS73 KAPX 140950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 450 AM EST FRI JAN 14 2011 LMZ323-342-344>346-141800- /O.NEW.KAPX.SC.Y.0007.110115T0500Z-110116T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 450 AM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
8 follow-up statements
469 WHUS73 KAPX 141532 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 AM EST FRI JAN 14 2011 LMZ323-342-344>346-142345- /O.CON.KAPX.SC.Y.0007.110115T0500Z-110116T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1032 AM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
751 WHUS73 KAPX 142053 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EST FRI JAN 14 2011 LMZ323-342-344>346-150500- /O.EXT.KAPX.SC.Y.0007.110115T1200Z-110116T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 353 PM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-150500- /O.NEW.KAPX.GL.A.0001.110115T1200Z-110116T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 353 PM EST FRI JAN 14 2011 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
197 WHUS73 KAPX 150357 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 PM EST FRI JAN 14 2011 LMZ323-342-344>346-151200- /O.CON.KAPX.SC.Y.0007.110115T1200Z-110116T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1057 PM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-151200- /O.CON.KAPX.GL.A.0001.110115T1200Z-110116T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1057 PM EST FRI JAN 14 2011 ...GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
999 WHUS73 KAPX 150831 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 331 AM EST SAT JAN 15 2011 LMZ342-344>346-151645- /O.UPG.KAPX.SC.Y.0007.110115T1200Z-110116T1000Z/ /O.NEW.KAPX.GL.W.0037.110115T1200Z-110115T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 331 AM EST SAT JAN 15 2011 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-151645- /O.UPG.KAPX.GL.A.0001.110115T1200Z-110116T0400Z/ /O.EXB.KAPX.SC.Y.0007.110115T1200Z-110115T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 331 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-349-LSZ321-322-151645- /O.EXB.KAPX.SC.Y.0007.110115T1200Z-110115T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 331 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-151645- /O.EXT.KAPX.SC.Y.0007.110115T1200Z-110115T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 331 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
906 WHUS73 KAPX 151600 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EST SAT JAN 15 2011 LMZ342-344>346-152200- /O.CON.KAPX.GL.W.0037.000000T0000Z-110115T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EST SAT JAN 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-LMZ323-LSZ321-322-152200- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110115T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
700 WHUS73 KAPX 152133 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EST SAT JAN 15 2011 LMZ342-344>346-160545- /O.EXT.KAPX.GL.W.0037.000000T0000Z-110116T0600Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 433 PM EST SAT JAN 15 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-160545- /O.EXB.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-160545- /O.EXB.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-160545- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-160545- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-160545- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 433 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
462 WHUS73 KAPX 160241 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 941 PM EST SAT JAN 15 2011 LMZ342-344>346-161045- /O.CAN.KAPX.GL.W.0037.000000T0000Z-110116T0600Z/ /O.EXA.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-161045- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-161045- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-161045- /O.CON.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 941 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
833 WHUS73 KAPX 160921 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EST SUN JAN 16 2011 LHZ345-346-LMZ323-341-342-LSZ322-161030- /O.CAN.KAPX.SC.Y.0007.000000T0000Z-110116T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 421 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY CRITERIA. $$ LMZ344>346-161600- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 421 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-161600- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 421 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-161600- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-110116T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 421 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 4:23 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 14, 4:23 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
423 AM EST FRI JAN 14 2011
.SYNOPSIS.../ISSUED AT 423 AM/
LOW PRESSURE OVER NORTHERN MINNESOTA EARLY THIS MORNING WILL
STRENGTHEN AS IT MOVES INTO LAKE SUPERIOR AND UPPER MICHIGAN
TONIGHT. SNOW WILL BECOME WIDESPREAD ACROSS NORTHERN MICHIGAN
TONIGHT AHEAD OF THIS SYSTEM...WITH SEVERAL INCHES OF SNOW
EXPECTED BY SATURDAY MORNING. HEAVIER AMOUNTS ARE POSSIBLE NEAR
LAKE MICHIGAN WHERE SNOW AMOUNTS WILL BE ENHANCED BY SOUTHWEST
WINDS OFF THE LAKE. PRECIPITATION WILL TRANSITION TO LAKE EFFECT
SNOW SHOWERS SATURDAY IN DEVELOPING NORTHWEST WINDS...WHICH WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEKEND.
JPB
&&
.SHORT TERM.../ISSUED AT 423 AM/...TODAY
MIDNIGHT SURFACE ANALYSIS SHOWS A WEAK (1022MB) SURFACE LOW OVER
NORTHERN MINNESOTA...TRAILING COLD FRONT ARCS SOUTHWARD INTO WESTERN
IOWA THEN CURVES WEST ACROSS SOUTHERN NEBRASKA. WAVY SURFACE TROUGH
EXTENDS EAST FROM THE LOW ACROSS LAKE SUPERIOR/EASTERN UPPER
MICHIGAN/GEORGIAN BAY. WEAK SHORT WAVE TROUGH SLIDING ACROSS THE
UPPER GREAT LAKES BRINGING SOME LIGHT SNOW/FLURRIES TO NORTHERN
MICHIGAN EARLY THIS MORNING...SOME SCATTERED LAKE CONVECTION OVER
NORTHERN LAKE MICHIGAN DRIFTING TO THE NORTHEAST AS LOW LEVEL FLOW
BACKS.
MAIN ISSUE FOR TODAY WITH DEAL WITH LAKE EFFECT SNOW SHOWERS OUT ON
LAKE MICHIGAN IN WEAK LOW LEVEL FLOW. ON THE LARGER SCALE...
850/700MB TROUGHING WILL LINGER JUST WEST OF THE FORECAST AREA TODAY
WITH MODEST BUT PERSISTENT ISENTROPIC ASCENT. ENOUGH MOISTURE BELOW
700MB WITHIN THIS WEAK ASCENT LAYER AT TEMPERATURES BELOW -10C AND
STEEPER LAPSE RATES BEING ADVECTED IN FROM THE LAKE MODIFIED CBL
WILL KEEP AT LEAST FLURRIES GOING MUCH OF THE DAY THOUGH COULD SEE
SOME THIN SPOTS IN THE CLOUDS DEVELOP ACROSS CENTRAL LOWER COUNTIES
LATE THIS AFTERNOON. AS FOR LAKE MICHIGAN...LIGHT WINDS WILL LEAD
TO A MESOSCALE FIELD DAY AND WILL BE THE DRIVING FACTOR AS TO WHERE
SNOW SHOWERS MAY END UP. CURRENT RADAR RETURNS SHOW SOME ORGANIZED
BUT DECENT RETURNS OFF THE EMMET COUNTY SHORELINE...ALONG WITH SOME
SNOW SHOWERS FROM THE SOUTHERN PART OF THE LAKE APPROACHING THE
US-10 CORRIDOR. IN ADDITION...THIN LAND BREEZE ENHANCED BAND
EXTENDS FROM OFF BIG SABLE POINT UP TO THE MANITOU ISLANDS. WHERE
MAIN LOW LEVEL CONVERGENCE SETS UP TODAY SHOULD BE THE MAIN
FACTOR...AND CURRENT THINKING IS THAT MOST OF THE SNOW SHOWER
ACTIVITY LATER TODAY WILL BE OFFSHORE OF NORTHWEST LOWER...BUT WILL
DRIFT INTO MACKINAC COUNTY AS LOW LEVEL FLOW BECOMES MORE
SOUTHERLY. BUT HOW MUCH SNOW MAY FALL IS HIGHLY UNCERTAIN AND WILL
DEPEND ON PERSISTENCE AND MORPHOLOGY...BOTH OF WHICH ARE UNKNOWN
(THE OLD "SNOW FLASH FLOOD" PROBLEM). CURRENT FORECAST WILL FOCUS
HIGHEST POPS ACROSS WESTERN MACKINAC COUNTY FOR TODAY...BUT WILL BE
CONSERVATIVE WITH SNOW AMOUNTS. GIVEN CURRENT RADAR ACTIVITY
CERTAIN THAT SOME AREAS WILL EXPERIENCE PERIODS OF DECENT
SNOWFALL...BUT WON'T PRETEND TO KNOW WHERE OR FOR HOW LONG. WILL
JUST HAVE TO MONITOR TRENDS AND ADJUST THE FORECAST ACCORDINGLY.
JPB
&&
.LONG TERM.../ISSUED AT 423 AM/...TONIGHT AND BEYOND
NEAR TERM PATTERN FORECAST/ISSUES...LARGE SCALE PATTERN DOMINATED BY
PACIFIC FLOW CUTTING BENEATH HIGH LATITUDE BLOCKING RIDGE ACROSS THE
BERING STRAIT. SEVERAL LOW AMPLITUDE SHORT WAVE TROUGHS WITHIN THIS
FLOW ACROSS THE CONUS...ONE IS THE WAVE CROSSING THE REGION THIS
MORNING...ANOTHER IS DIVING QUICKLY SOUTHEAST ACROSS THE CENTRAL/
SOUTHERN ROCKIES. ANOTHER PIECE OF ENERGY EMANATING FROM THE
CANADIAN ROCKIES THIS MORNING LOOKS TO BE THE NEXT MAIN FEATURE TO
IMPACT NORTHERN MICHIGAN OVER THE COMING DAYS. THIS WAVE FORECAST
TO MOVE QUICKLY ACROSS THE UPPER MIDWEST AND INTO REGION BY SATURDAY
MORNING. CURRENT WEAKNESS IN THE PRESSURE PATTERN ACROSS THE UPPER
MIDWEST WILL BECOME BETTER ORGANIZED WITH THIS NEW INJECTION OF
HEIGHT FALLS...WITH A HEALTHY SURFACE LOW FORECAST ACROSS NORTHERN
MICHIGAN SATURDAY MORNING. THERE IS A GOOD BIT OF COLD AIR ACROSS
CENTRAL/WESTERN CANADA BANKED UP AGAINST THE ROCKY MOUNTAINS...AND
SOME OF THIS WILL GET PULLED INTO THE STATE FOR THE LATTER HALF OF
THE WEEKEND. MAIN FORECAST CONCERNS FOR THE WEEKEND WILL DEAL WITH
SNOWFALL TONIGHT INTO SATURDAY WITH POTENTIAL LAKE ENHANCEMENT IN
SOUTHWEST FLOW TONIGHT...AND A TRANSITION TOWARD MORE LAKE EFFECT
LATER SATURDAY AS WINDS SWING AROUND TO THE WEST/NORTHWEST.
TONIGHT...NEXT SHORT WAVE TROUGH COMES SCREAMING IN FROM THE
NORTHWEST...AND UPON INTERACTING WITH PRE-EXISTING SURFACE WAVE OVER
WESTERN LAKE SUPERIOR THIS LOW BEGINS TO WIND UP RATHER DRAMATICALLY
(FORECAST 10+MB/12H). THIS IS A LITTLE DISCONCERTING IN THAT THE
IMPLICATION IS AN AWFUL LOT OF ATMOSPHERIC ADJUSTMENT IS GOING ON
ALMOST OVERHEAD...SO ALTHOUGH THE SYSTEM ON ITS FACE ISN'T MUCH MORE
THAN A "TYPICAL" CLIPPER IT COULD PACK A BIT MORE OF A PUNCH. SNOW
IS EXPECTED TO OVERSPREAD THE FORECAST DURING THE EVENING HOURS...
WITH MUCH OF THE ACCUMULATING SNOWFALL OCCURRING AFTER MIDNIGHT.
HIGHEST ACCUMULATIONS WILL PROBABLY BE CLOSER TO THE TRACK OF THE
MID LEVEL VORTICITY CENTER AND SURFACE LOW (ACROSS EASTERN UPPER AND
STRAITS REGION)...WITH SOUTH/SOUTHWEST FLOW LAKE ENHANCEMENT ADDING
TO POTENTIAL SNOWFALL TOTALS PRIMARILY ACROSS WESTERN MACKINAC/FAR
WESTERN CHIPPEWA COUNTIES AND SECONDARILY ALONG THE NORTHWEST LOWER
SHORELINE AS ENHANCED ELEMENTS EVENTUALLY GET PUSHED ONSHORE.
CURRENT FORECAST WILL HAVE 4-8+ INCHES ACROSS WESTERN MACKINAC/
CHIPPEWA COUNTIES...3-5 INCHES ACROSS THE REMAINDER OF EASTERN UPPER
AND WEST OF A CAD-SLH LINE IN NORTHERN LOWER...WITH 2-4 INCHES EAST
OF THAT LINE. AFTER COORDINATING WITH MQT...WITH ISSUE A WINTER
WEATHER ADVISORY FOR CHIPPEWA/MACKINAC COUNTIES FOR TONIGHT...WITH
THE IDEA THAT MACKINAC COUNTY MAY NEED TO BE UPGRADED (ESPECIALLY IF
THERE IS PRETTY GOOD SNOWFALL DURING THE DAY TODAY). WILL LEAVE IT
TO THE DAY SHIFT TO ASSESS IF ADDITIONAL HEADLINES WILL BE NEEDED
FOR TONIGHT.
SATURDAY...SYSTEM EXPECTED TO SLIDE QUICKLY EAST OF THE UPPER LAKES
BY SATURDAY AFTERNOON...WHICH WILL HASTEN THE TRANSITION TOWARD LAKE
EFFECT SNOW SHOWERS AS WINDS SWING AROUND TO THE NORTHWEST.
THERMODYNAMICS ARE RATHER MODEST...INVERSION HEIGHTS VARY IN THE
750-850MB LAYER THOUGH WITH A TENDENCY TO DROP LATER IN THE DAY AS
SUBSIDENCE SETS IN BEHIND DEPARTING SYSTEM. 850MB TEMPERATURES ALSO
NOT THAT COLD INITIALLY (-12C TO -14C ROUGHLY) WHICH LIMITS
POTENTIAL INSTABILITY GIVEN DECENT INVERSION HEIGHTS. VEERING LOW
LEVEL FLOW WITH TIME WILL ALSO SPREAD POTENTIAL SNOWFALL OUT A BIT
MORE. FOR NOW WILL RUN WITH A GENERAL 1-3 INCHES ACROSS TYPICAL
NORTHWEST FLOW SNOWBELT AREAS DURING THE DAY. WINDS WILL PICK UP
DURING THE DAY AS WELL...WITH GUSTS IN THE 20-30MPH RANGE ANTICIPATED.
STRONGER COLD ADVECTION SETS IN SATURDAY NIGHT AS 850MB
TEMPERATURES DROP INTO THE -20C VICINITY...WHICH IMPROVES LAKE
INDUCED CAPE VALUES EVEN WITH INVERSION HEIGHTS DROPPING BELOW
800MB. STEADIER WINDS AND AND IMPROVED EFFECTIVE FETCH OFF LAKE
SUPERIOR MAY YIELD SEVERAL INCHES OF SNOW BETWEEN TVC-GLR...WHILE
CONVECTION OFF FAR NORTHERN LAKE MICHIGAN EAST OF BEAVER ISLAND
MAY BE HINDERED BY INCREASING ICE COVERAGE.
NO FORECAST CHANGES MADE BEYOND SATURDAY NIGHT.
JPB
&&
.MARINE.../ISSUED AT 423 AM/
LIGHT SOUTH TO SOUTHEAST FLOW TODAY WILL INCREASE TONIGHT AS SURFACE
PRESSURES DROP QUICKLY ACROSS THE UPPER LAKES. WILL PROBABLY NEED
SMALL CRAFT ADVISORIES TONIGHT AT LEAST WITHIN MOST LAKE MICHIGAN
NEARSHORE ZONES...AND CONTINUING INTO SATURDAY AS WIND SHIFT TO THE
WEST/NORTHWEST AS SURFACE LOW PASSES EAST OF THE STATE. COULD EVEN
SEE SOME GALE FORCE GUSTS ON LAKE MICHIGAN SATURDAY AS STRONG
ISALLOBARIC COMPONENT HELPS BOOST WIND SPEEDS. SMALL CRAFT
CONDITIONS SHOULD DEVELOP ON WHITEFISH BAY AND NORTHERN LAKE HURON
DURING THE DAY SATURDAY. GRADIENT STARTS TO WEAKEN SATURDAY NIGHT
THOUGH WINDS WILL REMAIN GUSTY INTO SUNDAY.
JPB
&&
.AVIATION.../ISSUED AT 1155 PM/...VALID FOR 06Z TAFS
BORDERLINE LOW VFR/MVFR CONDITIONS ARE EXPECTED TO IMPACT ALL OF NRN
LWR MICHIGAN OVERNIGHT THRU FRIDAY EVENING AS LIGHT SNOW CONTINUES
TO FALL ACROSS MUCH OF THE REGION. SURFACE WINDS WILL REMAIN BELOW
10 KTS THRU FRIDAY EVENING.
RUNYAN
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR MIZ008-015.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EST SUNDAY
FOR LMZ323-342-344>346.
LH...NONE.
LS...NONE.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:45 AM EST | Winter Weather Advisory | APX | Antrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 6 more | 26 hr |
| Jan 14, 3:53 PM EST | Gale Watch | APX | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.